Can Flonase Cause Insomnia

Discussion in 'Sleep Apnea & CPAP Users Forum' started by OhioTom76, Sep 13, 2017.

  1. OhioTom76

    OhioTom76 New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Friends who are taking Flonase as well as any other nasal steroids-BEWARE!!!! It might be causing insomnia.

    Why I am saying this…well I am having OSA and have been using CPAP…and used to fall asleep within 10 minutes and sleep like a log….I got nasal congestion last Sunday and was prescribed Flonase by my MD….and since using that I just could not fall asleep, it takes a minimum of 2 hours to fall asleep, and the sleep is also not refreshing….scared of CPAP not working, I started researching on net about various CPAP side effects and was trying to think what changes I made since past two weeks and then it struck me….I was using FLONASE.

    So 2+2 =4 and I am slowly turning into an insomniac.
     
  2. hameeing

    hameeing New Member

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    0
    Well as per your post, I think you have a severe side effect from Flonase…inform your MD ASAP. BTW, are you using Flonase in the night or morning? You can also check with your MD and try switching it to morning and see for a few days. In case it does not work for you then check with him and try using a different brand like Provigil, Rhinocort, Nasarel or even Nasonex. I am using Flonase, and I sleep like a log. So it might be an individual thing but request you to meet your MD ASAP.
     
  3. raihan

    raihan New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Hello @OhioTom76

    I have been using Flonase for more than a month now, and it is helping me a lot. My nose was always congested, and my CPAP pressures were still high. My doctor asked to use Flonase and then try reducing the pressure and see. It worked wonders, and now I do not have nasal congestion, and my pressures are 12 and 8 whereas it used to be 18 and 12.

    But as @hameeing said, I use it morning and not during night time. Anyways, can you tell me the site from where you got this info…I tried searching the Google for it and got a lot of hits, and I am not too keen on going thru all of it.
     
  4. OhioTom76

    OhioTom76 New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Hello @hameeing and @raihan

    Well, frankly I also searched various sites and deduced my results. And following @hameeing’s advice, went to meet my MD who was too worried about the side effect. He has asked me to try in the morning, 2 sprays each nostril, and after 10 days, he said we can do it alternate days. In the meantime, if I am still having issues, then he would consider switching me to another drug.

    I would share with you a link which I got while doing my search...it lists out various comments by Flonase users http://www.askapatient.com/viewrating.asp?drug=20121&name=FLONASE.

    I do not want to instill fear against Flonase but just thought that there might be other users who might have similar side effects, hence the post.
     
  5. raihan

    raihan New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Thanks for the link, went through it, was an exciting thing to read and it is always nice if you can share your concerns regarding Flonase. The one thing that concerns me regarding Flonase use is the post which says heart palpitations. I have had heart issues, and this is worrying me…would check with my doctor and work out a solution. Anyways, thanks for the response.
     
  6. Flavia

    Flavia New Member

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    0
    Hello @OhioTom76

    Well, I would suggest you take it in the morning. I have been using it for almost two years now, and except for initial nasal bleeds, I have not had any other issues.
     
  7. jimcort

    jimcort New Member

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    0
    So Flonase also causes insomnia. I had the same issues with Nasonex, and I thought some severe illness had engulfed me…I was not able to sleep at night nor was I feeling sleepy during the day. Concerned, my wife took me to my MD who said I have some complications from steroids present in Nasonex. He stopped my medicine for two days and shifted it to morning and trust me I slept like a log…recouped all my lost sleep within three to four days. So cutting a long story short, I think you should use it in the morning and hopefully it should do the trick. All the best for the same.
     
  8. perry1202

    perry1202 New Member

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    0
    I was going through the posts and the concerns about people regarding insomnia. Well, I am a final year medical student, and I am using Flonase for nasal congestions. I would like to give a medical explanation for insomnia side effects and why doctors prescribe using it in the morning.

    Our body’s cortisol level is at its lowest level from midnight to 5 in the morning due to our body clock or what is known as circadian rhythm in medical parlance. Cortisol is essentially a steroid hormone which helps our body to deal with stress, and since we are sleeping during the night time, we require it the least. So medicines which have steroids that can disturb the normal human body clock are usually prescribed in the morning. However, depending upon the patient’s condition, doctors might prescribe it during the night, but the key word is might. Disturbance of body clock results in insomnia.

    I hope this will help the people in the forum to understand the insomnia side effect.

    Okay, friends, off to sleep…I have my final exam coming up in 10 days, need some rest.
     
  9. OhioTom76

    OhioTom76 New Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    0
    Thanks a lot @perry1202 for the detailed explanation. My deduction was not wrong then…guess I should apply for CIA or FBI….

    On a serious note, since my Flonase has been switched to morning, my sleep issues have significantly reduced.

    All the best @perry1202 and sincerely hope you come out with flying colors…
     
  10. jimcort

    jimcort New Member

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    0
    Well, thanks a lot @perry1202 for the detailed explanation. I had visited my ENT who prescribed me Flonase, and I was terrified to use it since my wife was also prescribed Flonase once and she roamed like a zombie in the night, unable to sleep..but due credit to my ENT..he specifically asked to use it in the morning only and informed me that building efficacy would take some time, so I have to be patient…I started taking it in the morning and now I’m free of all congestion and post nasal drips.

    BTW, all the best to you @perry1202, may you score well and demolish all your competition.
     
  11. pambaby

    pambaby New Member

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    0
    Hi @perry1202, have got one small doubt, I was prescribed Flonase after an episode of viral bronchitis for which I had to be hospitalized. I started using it and have been coughing all night, but daytimes are very peaceful for me…so was wondering if Flonase can resulting in building up of mucus, have to check with my MD for the issue, but wanted to have some sense of it.
     

Share This Page